MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG SAFIO S 53; PACING LEAD

BIOTRONIK SE & CO. KG SAFIO S 53; PACING LEAD
Model Number 370945
Medical Device Problem Code Failure to Capture (1081)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
After an implantation period of approx.26 months, a loss of capture on the atrial channel was observed.The leads were explanted.
 
Additional Manufacturer Narrative
Safio s 53 - sn (b)(6).The lead under complaint was subjected to an extensive analysis.The analysis revealed cuts into the insulation (20.5 cm distal to the is-1 connector pin), which most likely resulted during the extraction procedure.A thorough analysis of the lead did not show any deviations which might have led to the reported clinical observation.In particular, the values of the parameters measured during the electrical analysis were within the technical specifications.Safio s 60 - sn (b)(6).The lead under complaint was subjected to an extensive analysis.The visual inspection revealed abrasion marks along the lead body.In particular 21.5 cm distal to the is-1 connector pin, immediately distal to the ligature marks, the insulation was found rubbed through and the inner conductor coil was found fractured, which is assumed to be the root cause of the reported oversensing.Based on the characteristics, as well as the location of the damage, it is reasonable to assume that the lead was subject to excessive mechanical forces distal to the ligature sleeve.Further damages such as cuts into the insulation (20 cm distal to the is-1 connector pin), most likely occurred during the extraction procedure.Sentus promri otw qp l-85 - sn (b)(6).The lead under complaint was subjected to an extensive analysis.The visual inspection revealed abrasion marks along the lead body.In particular 47 cm distal to the is-4 connector pin the lead body was found deformed.In this region the conductor coils were found fractured, which is assumed to be the root cause of the re-ported oversensing.Based on the characteristics, as well as the location of the damage, it is reasonable to assume that the lead was subject to excessive mechanical forces as the result of clavicular first rib entrapment.Further damages such as cuts into the insulation (49 cm distal to the is-4 connector pin), most likely occurred during the extraction procedure.The manufacturing processes for the leads ((b)(6) were re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process.In conclusion, the analysis did not reveal any sign of a material or manufacturing problem.

Brand Name
SAFIO S 53
Common Device Name
PACING LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key10475729
Report Number1028232-2020-03683
Device Sequence Number19466885
Product Code NVN
UDI-Device Identifier04035479113940
UDI-Public04035479113940
Combination Product (Y/N)N
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number370945
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2020
Initial Date Received by Manufacturer 08/30/2020
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;